Alert archive / Montana / Special Weather Statements in 2020

Special Weather Statement, NWS Missoula, MT

June 6, 2020Silver Bow County, Montana

NWS Missoula, MT issued this special weather statement at Jun 6, 2020, 1:21 PM MDT for Silver Bow County, Montana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2020, 1:21 PM MDT (19:21 UTC)
Expired
Jun 6, 2020, 2:00 PM MDT
In force
39 min
Issued by
NWS Missoula, MT

County Silver Bow County, MT

The radar

The Missoula radar (KMSX), 155 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 7.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2020-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2020-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1545 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

009 
WWUS85 KMSO 061921
SPSMSO

Special Weather Statement
National Weather Service Missoula MT
121 PM MDT Sat Jun 6 2020
 
MTZ007-062000-
Butte/Blackfoot Region MT-
121 PM MDT Sat Jun 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DEER LODGE...CENTRAL
SILVER BOW AND SOUTHEASTERN POWELL COUNTIES UNTIL 200 PM MDT...

At 120 PM MDT, Doppler radar was tracking a strong thunderstorm near
Divide, or 14 miles south of Butte, moving north at 35 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Butte, Silver Bow, Walkerville, Divide, Nissler, Ramsay, Janney and
Newcomb.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rainfall is also occurring with this storm, and may lead 
to localized flooding. Do not drive your vehicle through flooded 
roadways.

&&

LAT...LON 4570 11253 4576 11278 4630 11265 4628 11255
      4625 11257 4624 11260 4622 11257 4618 11258
      4618 11251 4614 11252 4609 11247 4605 11248
      4602 11244 4593 11244 4592 11242
TIME...MOT...LOC 1920Z 193DEG 31KT 4580 11263 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jun 6, 2:37 AM MDT, 10 hours 44 minutes earlier.

Area forecast discussion, Jun 6, 2:37 AM MDT, 10 hours 44 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
237 AM MDT Sat Jun 6 2020

.DISCUSSION...Widespread rainshowers and isolated thunderstorms
will continue to stream over the Northern Rockies from south to
north this morning. Later this afternoon the coverage in
thunderstorm activity will increase, particularly across southwest
Montana and Lemhi County. A few thunderstorms could make it as
far west and north as the Missoula/Bitterroot Valleys. Otherwise,
most locations elsewhere will see beneficial light to moderate
rainfall.

The cool and wet pattern will continue Sunday, as the base of the
trough moves off to the east and the predominate flow turns more
northerly. This will allow for much cooler temperatures to move
in, resulting in lowering snow levels. The chances for mountain
snow increases late Sunday night and Monday morning, when
snowlevels lower to around 5000 feet. Backcountry roads and high
mountain passes will see accumulating snow. Those planning to
venture into the backcountry this weekend and early next week
should plan on cold and raw conditions. The higher elevations of
the Bitterroot, Sapphire and Anaconda/Pintlers are expected to see
several inches of snow. Rainfall amounts for the valleys of
western Montana and north-central Idaho will range between
0.50-1.00 inches through Monday. Some isolated areas of Idaho and
Clearwater counties in Idaho could see slightly higher than 1 inch
of rain during this period.

The below normal temperatures across the region will continue into
mid week next week, with Monday and Tuesday mornings being the
coldest. Many valley locations in western-central/southwest
Montana and north-central Idaho, are expected to see frost,
especially Tuesday morning. The higher valleys of southwest
Montana and Lemhi County, will likely get close to the freezing
mark.

Temperatures are expected to rebound by the end of next week, with
highs getting back into the upper 70s to low 80s Thursday and
Friday.

&&

.AVIATION... Rain will arrive at all area terminals this morning
as an upper level trough approaches from the west. Southwest flow
will bring moisture into the region and fuel thunderstorms at KBTM
and KSMN this afternoon. Thunderstorms will be a possibility as
far north as KMSO, though confidence is low. Any storms that do
develop will bring decreased visibility, lowered ceilings, gusty
winds, hail, and lightning. Unsettled weather will continue
through the weekend.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...None.
ID...None.
&&

In the hours before

Special weather statement, Jun 6, 1:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Missoula MT
121 PM MDT Sat Jun 6 2020

MTZ007-062000-
Butte/Blackfoot Region MT-
121 PM MDT Sat Jun 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DEER LODGE...CENTRAL
SILVER BOW AND SOUTHEASTERN POWELL COUNTIES UNTIL 200 PM MDT...

At 120 PM MDT, Doppler radar was tracking a strong thunderstorm near
Divide, or 14 miles south of Butte, moving north at 35 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Butte, Silver Bow, Walkerville, Divide, Nissler, Ramsay, Janney and
Newcomb.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4570 11253 4576 11278 4630 11265 4628 11255
      4625 11257 4624 11260 4622 11257 4618 11258
      4618 11251 4614 11252 4609 11247 4605 11248
      4602 11244 4593 11244 4592 11242
TIME...MOT...LOC 1920Z 193DEG 31KT 4580 11263

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:58 PM MDTSpecial Weather StatementMSOMineral47 min
Jun 5, 8:40 PM MDTSpecial Weather StatementMSOLake50 min
Jun 5, 11:34 PM MDTSpecial Weather StatementMSOFlathead26 min
Jun 6, 12:02 AM MDTSpecial Weather StatementMSOFlathead43 min
Jun 6, 1:51 PM MDTWinter Weather AdvisoryMSODeer Lodge, Granite, Missoula, Powell, Ravalli, Silver Bow46 hr
Jun 5, 6:23 PM MDTSpecial Weather StatementMSOLewis52 min
Jun 5, 7:20 PM MDTSpecial Weather StatementMSOLewis40 min

Nearby

Special Weather Statements in Montana, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.